MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH HYPODERMIC NEEDLE PRECISIONGLIDE¿; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD SYRINGE WITH HYPODERMIC NEEDLE PRECISIONGLIDE¿; PISTON SYRINGE
Model Number 309635
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/17/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 2295 of the bd syringe with hypodermic needle precisionglide¿ experienced foreign matter.The following information was provided by the initial reporter: 2,295 units have black dots.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval: yes.D10: returned to manufacturer on: 10-mar-2023.H6: investigation summary: two thousand two hundred ninety-five samples were provided to our quality team for investigation.A visual inspection was performed, and no defects or imperfections were observed on two hundred sixty-two samples.One thousand nine hundred ninety-six samples were observed to have small ink dot on the barrel on the opposite side of the scale marking area.The conditions observed are acceptable per product specification.Thirty-two samples had six or more ink dots and five samples had one ink dot in the non-scale marking area.The conditions observed are non-conforming per product specification.Potential root cause for the ink dots defect is associated with the marking process.This defect is occurring below an expected rate so no corrective actions will be made at this time.A device history record review was completed for provided lot number 2102324.A review showed no rejected inspections or quality issues during the production that could have contributed to the reported defect.
 
Event or Problem Description
It was reported that 2295 of the bd syringe with hypodermic needle precisionglide¿ experienced foreign matter.The following information was provided by the initial reporter: (b)(4) units have black dots.

Brand Name
BD SYRINGE WITH HYPODERMIC NEEDLE PRECISIONGLIDE¿
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key16415194
Report Number1213809-2023-00105
Device Sequence Number17578224
Product Code FMF
UDI-Device Identifier30382903096351
UDI-Public(01)30382903096351
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number309635
Device Catalogue Number309635
Device Lot Number2102324
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2023
Supplement Date Received by Manufacturer03/14/2023
Initial Report FDA Received Date02/21/2023
Supplement Report FDA Received Date03/24/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/12/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown